Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 18, 2021, 9:56 PM CDT for 4 counties in Tennessee. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2021, 9:56 PM CDT (02:56 UTC)
- Expired
- Aug 18, 2021, 11:15 PM CDT
- In force
- 79 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 40
Counties Cumberland County, TN, Putnam County, TN, Van Buren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 138 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
171
WWUS84 KOHX 190256
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
956 PM CDT Wed Aug 18 2021
TNZ032>034-065-066-080-190415-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Van Buren TN-White TN-
956 PM CDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of southern Overton,
Cumberland, Van Buren, White, Putnam and southern Fentress Counties
through 1115 PM CDT...
At 955 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Algood to 11 miles north of Dunlap.
Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cookeville, Crossville, Sparta, Spencer, Fairfield Glade, Algood,
Monterey, Baxter, Crab Orchard, Pleasant Hill, Doyle, Grimsley,
Hamptons Crossroads, Cumberland Mountain State Park, Bakers
Crossroads, Slate Springs, Virgin Falls State Natural Area, Burgess
Falls State Park, Rickman and Lake Tansi.
This includes Interstate 40 between mile markers 278 and 340.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3638 8472 3630 8480 3629 8487 3621 8491
3615 8491 3609 8480 3599 8472 3591 8468
3586 8473 3576 8492 3576 8526 3572 8527
3557 8542 3554 8556 3561 8559 3575 8559
3580 8563 3621 8568 3640 8466 3639 8468
TIME...MOT...LOC 0255Z 246DEG 28KT 3626 8543 3552 8543
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
BarnwellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 18, 9:07 PM CDT, 49 minutes earlier.
Area forecast discussion, Aug 18, 9:07 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Nashville TN 907 PM CDT Wed Aug 18 2021 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Current channel of moisture now moving toward the Plateau. A slow weakening trend is expected but will bump the near term pops up just a bit across that area. Otherwise, still looking at a second wave late tonight. Latest Hrrr focuses on southern middle TN as we approach dawn, in terms of a return of showers and tstms. Current weather and pop grids look to be on track. Only other change will be to add some patchy late night fog, however. && .AVIATION... 00Z TAF DISCUSSION. Unsettled weather pattern is upcoming for the taf sites over the next 12 to 18 hours. Moist southwesterly flow will continue to channel waves of moisture across the area. wave number 1 will effect the mid state between 00Z and 04Z. Br vsby restrictions and some low cigs will prevail from 04Z thru 12z. Wave number 2 will traverse middle TN in the morning, between 12Z and 18Z. Midday on Thursday, the upper trough axis will begin pulling east of the area and we will see a reduction in convective coverage and intensity. Vcts inclusion will be all, at that time. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Aug 18, 7:16 AM CDT, 14 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 716 AM CDT Wed Aug 18 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-191030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 716 AM CDT Wed Aug 18 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. There is a marginal risk of severe storms today, particularly during the afternoon. The primary risk is strong to severe wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a high probability of showers and thunderstorms lasting through Saturday night. Significant rainfall accumulations are possible in areas that are affected by multiple rounds of storms, and some flooding may occur, especially in areas near the Alabama state line. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 12
In the hours before
Special weather statement, Aug 18, 6:15 PM CDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
615 PM CDT Wed Aug 18 2021
TNZ061-094-095-190000-
Lawrence TN-Giles TN-Marshall TN-
615 PM CDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of southwestern
Marshall, southeastern Lawrence and Giles Counties through 700 PM
CDT...
At 615 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lawrenceburg to 6 miles northeast of
Lexington. Movement was northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lewisburg, Lawrenceburg, Pulaski, Ardmore, Cornersville, Elkton,
Minor Hill, Ethridge, Lynnville, Goodspring, Frankewing and Prospect.
This includes Interstate 65 between mile markers 1 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3500 8734 3534 8729 3542 8702 3541 8699
3542 8698 3541 8696 3544 8696 3548 8682
3526 8678 3526 8683 3499 8684
TIME...MOT...LOC 2315Z 241DEG 18KT 3529 8724 3502 8727
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 18, 6:48 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
648 PM CDT Wed Aug 18 2021
TNZ027-028-062-190030-
Rutherford TN-Davidson TN-Wilson TN-
648 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of southeastern
Davidson, northwestern Rutherford and central Wilson Counties through
730 PM CDT...
At 647 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Vergne, or 13 miles east of Franklin, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Murfreesboro, Lebanon, Smyrna, La Vergne, Mount Juliet, Walterhill,
Rural Hill, Belinda City, Cedars Of Lebanon State Park, Percy Priest
Lake, Gladeville and Green Hill.
The Tennessee State and Wilson County Fair may be impacted.
This includes the following highways...
Interstate 40 between mile markers 221 and 243.
Interstate 840 between mile markers 53 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3588 8647 3610 8669 3628 8647 3623 8621
3603 8618
TIME...MOT...LOC 2347Z 230DEG 20KT 3599 8661
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
13Special weather statement, Aug 18, 7:19 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
719 PM CDT Wed Aug 18 2021
TNZ028-062-063-075-077-078-190100-
Cannon TN-Rutherford TN-Wilson TN-Bedford TN-Coffee TN-Warren TN-
719 PM CDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of eastern Rutherford,
southwestern Warren, central Coffee, Wilson, northeastern Bedford and
Cannon Counties through 800 PM CDT...
At 717 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mount Juliet to near Manchester. Movement
was east at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Murfreesboro, Lebanon, Manchester, Woodbury, Mount Juliet,
Watertown, Walterhill, Lascassas, Tuckers Crossroads, Beechgrove,
Summitville, Bradyville, and Gladeville.
This also includes the State and Wilson County Fair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3626 8615 3556 8585 3540 8623 3625 8656
TIME...MOT...LOC 0017Z 250DEG 22KT 3621 8647 3550 8617
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
13Special weather statement, Aug 18, 8:06 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Nashville TN
806 PM CDT Wed Aug 18 2021
TNZ032-063>065-077>079-190200-
Putnam TN-Cannon TN-Coffee TN-Grundy TN-De Kalb TN-Warren TN-
White TN-
806 PM CDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of De Kalb, Warren,
Coffee, northwestern Grundy, western White, southwestern Putnam and
Cannon Counties through 900 PM CDT...
At 806 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Watertown to near Manchester.
Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cookeville, McMinnville, Manchester, Smithville, Woodbury, Tullahoma,
Altamont, Alexandria, Morrison, Beersheba Springs, Dowelltown,
Liberty, Centertown, Viola, Hamptons Crossroads, Bakers Crossroads,
Burgess Falls State Park, Rock Island State Park, Summitville and
Hillsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3535 8624 3537 8627 3596 8607 3596 8602
3601 8604 3607 8603 3614 8548 3581 8557
3581 8560 3578 8561 3579 8560 3568 8560
3538 8568 3535 8610 3536 8616 3535 8616
3534 8626
TIME...MOT...LOC 0106Z 249DEG 20KT 3609 8603 3544 8612
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BarnwellSpecial weather statement, Aug 18, 8:57 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Nashville TN
857 PM CDT Wed Aug 18 2021
TNZ032-033-064-065-077>080-190300-
Putnam TN-Overton TN-Coffee TN-Van Buren TN-Grundy TN-De Kalb TN-
Warren TN-White TN-
857 PM CDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of southern Overton, De
Kalb, Van Buren, Warren, eastern Coffee, Grundy, White and Putnam
Counties through 1000 PM CDT...
At 857 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Baxter to Sewanee. Movement was northeast at 20
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cookeville, McMinnville, Manchester, Sparta, Smithville, Spencer,
Algood, Monterey, Gruetli-Laager, Tracy City, Baxter, Monteagle,
Altamont, Coalmont, Morrison, Palmer, Doyle, Beersheba Springs,
Centertown and Viola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3524 8582 3522 8587 3529 8592 3535 8610
3578 8595 3583 8588 3588 8591 3617 8579
3618 8580 3619 8578 3634 8517 3567 8532
3555 8546 3553 8561 3549 8554 3538 8549
3532 8556 3529 8571 3524 8569 3522 8574
TIME...MOT...LOC 0157Z 230DEG 18KT 3615 8567 3522 8594
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BarnwellSpecial weather statement, Aug 18, 9:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
956 PM CDT Wed Aug 18 2021
TNZ032>034-065-066-080-190415-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Van Buren TN-White TN-
956 PM CDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of southern Overton,
Cumberland, Van Buren, White, Putnam and southern Fentress Counties
through 1115 PM CDT...
At 955 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Algood to 11 miles north of Dunlap.
Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cookeville, Crossville, Sparta, Spencer, Fairfield Glade, Algood,
Monterey, Baxter, Crab Orchard, Pleasant Hill, Doyle, Grimsley,
Hamptons Crossroads, Cumberland Mountain State Park, Bakers
Crossroads, Slate Springs, Virgin Falls State Natural Area, Burgess
Falls State Park, Rickman and Lake Tansi.
This includes Interstate 40 between mile markers 278 and 340.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3638 8472 3630 8480 3629 8487 3621 8491
3615 8491 3609 8480 3599 8472 3591 8468
3586 8473 3576 8492 3576 8526 3572 8527
3557 8542 3554 8556 3561 8559 3575 8559
3580 8563 3621 8568 3640 8466 3639 8468
TIME...MOT...LOC 0255Z 246DEG 28KT 3626 8543 3552 8543
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:19 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, Wilson | 41 min |
| Aug 18, 7:38 PM CDT | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren | 3 hr |
| Aug 18, 8:06 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, DeKalb, Grundy, Warren | 54 min |
| Aug 18, 8:57 PM CDT | Special Weather Statement | OHX | DeKalb, Grundy, Putnam, Van Buren, Warren, White | 63 min |
| Aug 19, 6:30 PM CDT | Areal Flood Advisory | OHX | Giles | 3 hr |
| Aug 19, 6:53 PM CDT | Areal Flood Advisory | OHX | Cannon, DeKalb, Rutherford, Warren | 2 hr |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.